2021 INPS Statewide Annual Meeting, June 17-21

The Sawabi Chapter in Pocatello, Idaho is hosting the INPS Annual Meeting this year from Thursday June 17 to Monday June 21. Activities will be based at the Mink Creek Group Site approximately 13 miles south from the center of Pocatello (Google Mink Creek Group Site) https://www.google.com/maps/@42.7293629,-112.4181229,16.3z.  There will be room for about 12 RVs at the site and unlimited tent camping. The Scout Mountain Forest Service Campground is 7 miles (16 minutes) away for those seeking a more traditional camping experience. A limited number of sites there are reservable through recreation.gov.  https://www.recreation.gov/camping/campgrounds/233968.

 

Tentative plans call for 3 plant walks each day on Friday and Saturday and 2 plant walks on Sunday. These walks will be around the local area and you’ll see what the Sawabi members do on Saturdays and Mondays in the spring. Visits to the Ray J. Davis Herbarium on the ISU campus and the U of I Agricultural Experiment Station in Aberdeen, Idaho are also planned.

Schedule of Events  (All events are contingent on the progress of Coronavirus in the State. A decision will be made on May 20 to cancel the event again if circumstances require it. Registration checks will be returned if the meeting is cancelled.)

Thursday afternoon 6/17: 12:00 – 6:00 pm — Check in/registration/information packets for early arrivals at the Mink Creek Group Site shelter.

4:00 Plants in Camp Treasure Hunt

Friday 6/18: 8:00 am – 6:00 pm  Check in/registration/information packets at the Mink Creek Group Site shelter

10:00 am – 12:00 Tour of Ray J. Davis Herbarium/Idaho State Museum of Natural History

2:00 – 4:00 Tour of Ray J. Davis Herbarium/Idaho State Museum of Natural History

4:30  INPS Board conference call – Herbarium

6:00  Potluck dinner at Mink Creek Group Site

7:00   Botany Bingo

Saturday 6/19:  8:00 am — Late registration

9:00 am — Field Trip to Allen cabin, a moderately inclined dirt path that meanders through mixed conifer/mountain mahogany/aspen forest and sage to a cabin for snacks, views and your own lunch. (4-5 hours, carpool)

9:00  Hell’s Half Acre rest stop, Paved path through a lava flow (4 hours, carpool)

10:00 Plant walk, Cherry Springs, Paved path in a riparian area (2 hours, carpool)

2:00 pm —  Plant walk, Cherry Springs, Paved path in a riparian area (2 hours, carpool)

6:00    Catered Dinner

7:00    Annual Meeting/ERIG silent auction/Elections

8:00     Guest Speaker, Mike Merigliano on Tall Forb Plant Communities

Sunday 6/20: 9:00 am — Pebble Creek Ski Area trail, a walk up the switchbacking cat track through the flowered slopes of our local ski area. Moderately challenging. (4 hours, carpool)

9:00   U of I Experiment Station, Native plant garden, Aberdeen  (3 hours, carpool)

10:00  Plant walk Scout Mountain Nature Trail, Hilly dirt trail through Douglas-fir and sagebrush (2 hours, carpool)

1:00 pm  U of I Experiment Station, agricultural research, Aberdeen  (3 hours, carpool)

2:00  Plant walk Scout Mountain Bog, Paved road through Douglas-fir and riparian (2 hours, carpool)

4:00  Early departures

6:00   Dinner on your own

Monday 6/21: 10:00 am — Crystal Summit car tour, a drive on gravel road through sagebrush, aspen and Douglas-fir.Short walks. (2 hours, carpool)

1:00 pm  Final departures

Registration deadline is June 7.  Here is the registration form.  

Please fill out and return the form by June 7. All registrants will be emailed after their registration is received with details about the Saturday and Sunday trips with the difficulty levels and trip leaders along with other information.